MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye a crack was observed in the iol.The iol was explanted and exchanged during the original surgery session.Surgery is reported to have been prolonged due to the event."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device has not been returned to rayner.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd: yag operator error and cracked optic surface post injection due to dehydration of lens.Additionally, the rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector.Inadequate lubrication, misuse of device and optic edge trapped/damaged on closure of cartridge as possible causes of lens optic damage.Our review of production records for the rayone emv rao200e batch: 054242636 showed that all manufacturing and quality checks were conducted successfully.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch: 054242636.Without the ability to examine the device and without clear event details being provided it is not possible to establish the cause of the event.
 
Event or Problem Description
On 18th november 2025, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone emv rao200e.The event description provided states that immediately after implantation in the eye the surgeon observed a crack in the iol necessitating lens explantation and exchange.
 
Additional Manufacturer Narrative
The reference: (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye a crack was observed in the iol.The iol was explanted and exchanged during the original surgery session.Surgery is reported to have been prolonged due to the event."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd: yag operator error and cracked optic surface post injection due to dehydration of lens.Additionally, the rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector.Inadequate lubrication, misuse of device and optic edge trapped/damaged on closure of cartridge as possible causes of lens optic damage.Our review of production records for the rayone emv rao200e batch: 054242636 showed that all manufacturing and quality checks were conducted successfully.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch: 054242636.The device was retained and returned to rayner for evaluation.The device was returned dehydrated in the blister tray.Preliminary inspection of the returned injector showed that the flaps were partly open, and that the plunger was fully retracted.Viscoelastic residue was observed in the nozzle.The lens was returned inside a vial.Inspection under x10 magnification identified that the lens was cut in two (to aid explantation).Some damage was visible to part of the optic on one piece of the lens; however, it is not possible to verify this as the reported crack or damage that has occurred during explantation.The injector was disassembled and the injector parts were inspected under x10 magnification.The inspection did not identify any damage to any of the injector parts.To facilitate further testing of the injector, the injector was re-assembled and 1x rayone aspheric 600c from rayner's stock was loaded and injected as per the ifu.Ophteisbio3.0% ovd was used.Injection was successful, with no resistance experienced, and with no damage to the lens or injector post injection.A methylene blue 0.5% dye test was performed on the nozzle.This test did not identify any irregularity in the nozzle coating.The root cause of the reported fault could not be established.On product return inspection and testing completed, no rayone injector fault was found.Results of injector testing confirm that the device performs as intended/per design.
 
Event or Problem Description

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key23670431
Report Number3012304651-2025-00362
Device Sequence Number9754208
Product Code HQL
UDI-Device Identifier05029867006692
UDI-Public05029867006692
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number054242636
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown